# SDR AALA20061099

- Difficulty date: November 25, 2006
- Submitted: December 1, 2006
- Operation: Air carrier
- Aircraft: N7521A
- Make and model: Doug DC-9-82
- Aircraft serial: 49898
- Engine: Pwa JT8D217
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Towershaft
- Condition: Broken
- Location: Lt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

RDU - LEFT ENGINE FAILED ON TAKEOFF.  NO OTHER INDICATIONS.  RETURNED TO RDU AND LANDED WITHOUT INCIDENT.  AIRCRAFT TAKEN OUT OF SERVICE FOR EVALUATION.  EVALUATION INDICATES BROKEN TOWER SHAFT.  GEARBOX DECOUPLED.  STARTER SPINS ENGINE 50 PERCENT.  REPLACED NUMBER ONE ENGINE ON 27 NOV 2006 AT RDU.  SYSTEM GROUND CHECKED NORMAL OPERATION.
